Cold/Wind Chill, Beaver
- When
- November 6, 5:30 AM CST to 7:30 AM CST
- Where
- Beaver forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
Overnight low of 33 degrees at Beaver.
Light winds and clear skies allowed overnight temperatures to drop between the range of 33 and 36 degrees to cause frost conditions at Goodwell (Texas County) and Beaver (Beaver County). The frost conditions at these locations threatened crops at the end of the growing season.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Light winds and clear skies allowed overnight temperatures to drop between the range of 33 and 36 degrees to cause frost conditions at Goodwell (Texas County) and Beaver (Beaver County). The frost conditions at these locations threatened crops at the end of the growing season. By 8:00 AM CST, temperatures warmed above 36 degrees to bring an end to frost conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 6, 5:03 AM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
503 AM CST THU NOV 6 2014
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.
&&
.AVIATION.../12Z TAFS/
VFR CONDITIONS CAN BE EXPECTED OVER THE NEXT 24 HOURS WITH SOUTHWEST
WINDS UP TO 15KTS DEVELOPING AFTER 17Z.
KNS
&&
.DISCUSSION... /ISSUED 325 AM CST THU NOV 6 2014/
CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL INTO
THE 30S THIS EARLY MORNING. A FEW LOCATIONS ACROSS THE SOUTHWEST TEXAS
PANHANDLE HAVE ALREADY REACHED THE FREEZING MARK THIS MORNING...BUT
AMARILLO REMAINS AT A RELATIVELY BALMY 39 DEGREES THIS HOUR. DECIDED
TO CONTINUE THE CURRENT FREEZE WARNING AND FROST ADVISORY...IN CASE
TEMPERATURES FALL A FEW MORE DEGREES BEFORE SUNRISE. OTHERWISE...
TODAY WILL BE DOMINATED BY MOSTLY SUNNY SKIES AND ABOVE NORMAL
TEMPERATURES WITH HIGHS IN THE 60S EXPECTED.
FOR FRIDAY...BREEZY SOUTHWEST WINDS WILL ALLOW TEMPERATURES TO
INCREASE SEVERAL DEGREES UNDER MOSTLY SUNNY SKIES. HIGHS WILL BE IN
THE 70S...A GOOD 10 TO 15 DEGREES ABOVE NORMAL. BY FRIDAY NIGHT...A
BACKDOOR COLD FRONT WILL SNEAK IN ACROSS THE REGION BRINGING COOLER AIR
INTO THE AREA. NO MOISTURE WILL BE ASSOCIATED WITH THIS COLD
FRONT...WITH THE BIGGEST IMPACT BEING NOTICEABLY COOLER TEMPERATURES
FOR HIGHS ON SATURDAY. MOST LOCATIONS WILL ONLY REACH THE MID TO UPPER
50S SATURDAY AFTERNOON. BEFORE WINDS VEER TO THE SOUTHWEST LATE
SATURDAY NIGHT...LOWS WILL DIP INTO THE MID TO UPPER 30S EARLY...BUT
THINK THE FIRST FREEZE FOR MOST OF THE AREA WILL STILL REMAIN
ELUSIVE. WITH SOUTHWESTERLY FLOW RETURNING ON SUNDAY...A RAPID
REBOUND WILL OCCUR WITH HIGHS BACK IN THE 70S ONCE AGAIN.
MONDAY THROUGH THURSDAY...MONDAY LOOKS TO BE A CARBON COPY OF SUNDAY
WITH WARM SOUTHERLY FLOW AND SUNNY SKIES KEEPING HIGHS ABOVE SEASONAL
NORMALS IN THE 70S. BIG CHANGES LOOK TO APPEAR TUESDAY THROUGH
THURSDAY AS COLD CANADIAN AIR WILL FINALLY ARRIVE INTO THE PANHANDLES
TUESDAY MORNING AND CONTINUE THROUGH AT LEAST THURSDAY. IF LOCATIONS
DO NOT EXPERIENCE THEIR FIRST FREEZE BY TUESDAY MORNING...THEY WILL
MOST CERTAINLY HIT IT WEDNESDAY MORNING. MORNING LOWS IN THE 20S TO
LOWER 30S AND HIGHS IN THE 40S CAN BE EXPECTED ALL THREE DAYS WITH
DRY CONDITIONS CONTINUING. IT DOES LOOK LIKE THERE WILL BE A BREAK IN
THE DRY PATTERN BY THE END OF NEXT WEEK AS THE NEXT CHANCE OF
PRECIPITATION COMES BACK INTO THE FORECAST.
KNS
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: DALLAM...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...ROBERTS...
SHERMAN.
FREEZE WARNING UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: DEAF SMITH...OLDHAM...POTTER...RANDALL.
OK...FROST ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: BEAVER...TEXAS.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 331 AM CST THU NOV 6 2014 OKZ001>003-TXZ001>020-062200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 331 AM CST THU NOV 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. A LIGHT FREEZE CAN BE EXPECTED ACROSS PORTIONS OF THE SOUTHWEST TEXAS PANHANDLE THROUGH 9AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HARD FREEZE APPEARS LIKELY ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY AND WEDNESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KNS
The national radar mosaic for the moment the first event began.
2 cold/wind chill. Local standard time, as filed.
Overnight low of 33 degrees at Beaver.
Overnight low of 33 degrees at Goodwell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, November 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543080, 543082.